2015, 14(5): 1841-1863. doi: 10.3934/cpaa.2015.14.1841

Approximation schemes for non-linear second order equations on the Heisenberg group

1. 

Facultad de Ciencias Exactas y Naturales, Universidad Nacional de Cuyo., Padre Contreras 1300, Parque Gral. San Martin. M5502JMA Mendoza, Argentina

Received  September 2014 Revised  March 2015 Published  June 2015

In this work, we propose and analyse approximation schemes for fully non-linear second order partial differential equations defined on the Heisenberg group. We prove that a consistent, stable and monotone scheme converges to a viscosity solution of a second order PDE on the Heisenberg group provided that comparison principles exists for the limiting equation. We also provide examples where this technique is applied.
Citation: Pablo Ochoa. Approximation schemes for non-linear second order equations on the Heisenberg group. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1841-1863. doi: 10.3934/cpaa.2015.14.1841
References:
[1]

Y. Achdou and I. Capuzzo-Dolcetta, Approximation of solutions of Hamilton-Jacobi equations on the Heisengerb group,, \emph{ESAIM: Mathematical Modelling and Numerical Analysis}, 42 (2008), 565. doi: 10.1051/m2an:2008017.

[2]

Y. Achdou and N. Tchou, A finite difference scheme on a non commutative group,, \emph{Numer. Math.}, 89 (2001), 401. doi: 10.1007/PL00005472.

[3]

G. Barles and P. E. Souganidis, Convergence of approximation schemes for fully non-linear second order equations,, \emph{Asymptotic Analysis}, 4 (1991), 271.

[4]

T. Bieske, On $\infty$-harmonic functions on the Heisenberg group,, \emph{Comm. in PDE}, 27 (2002), 727. doi: 10.1081/PDE-120002872.

[5]

M. Crandall, Viscosity Solutions: A Primer,, lecture notes in Mathematics 1660, (1660). doi: 10.1007/BFb0094294.

[6]

M. Crandall, H. Ishii and P-L. Lions, User's guide to viscosity solutions of second order partial differential equations,, \emph{Bull. of Amer. Soc.}, 27 (1992), 1. doi: 10.1090/S0273-0979-1992-00266-5.

[7]

M. Crandall and P-L. Lions, Two approximations of solutions of Hamilton equations,, \emph{Math. Comp.}, 43 (1984), 1. doi: 10.2307/2007396.

[8]

F. Ferrari, Q. Liu and J. Manfredi, On the horizontal mean curvature flow for axisymmetric surfaces in the Heisenberg group,, \emph{Communications in Contemporary Mathematics}, 16 (2014). doi: 10.1142/S0219199713500272.

[9]

F. Ferrari, Q. Liu and J. Manfredi, On the characterization of $p$-Harmonic functions on the Heisenberg group by mean value properties,, \emph{Discrete and Continuous Dynamical Systems}, 34 (2014), 2779. doi: 10.3934/dcds.2014.34.2779.

[10]

Y. Giga, Surface Evolution Equations: A Level Set Method,, Monographs in Mathematics 99, (2006).

[11]

H. Ishii and P-L. Lions, Viscosity solutions of fully non-linear second order elliptic partial differential equations,, \emph{Journal of Differential Equations}, 83 (1990), 26. doi: 10.1016/0022-0396(90)90068-Z.

[12]

D. Jerison, The Poincaré inequalities for vector fields satisfying Hormander's condition,, \emph{J. Duke Math.}, 53 (1986), 503. doi: 10.1215/S0012-7094-86-05329-9.

[13]

J. J. Manfredi, Non-linear subelliptic equations on Carnot groups: Analysis and geometry in metric spaces,, Notes of a course given at the Third School on Analysis and Geometry in Metric Spaces, (2003).

[14]

S. Osher and J. Sethian, Fronts propagating with curvature-dependent speed: Algorithms based on Hamilton-Jacobi formulations,, \emph{J. Comput. Phys.}, 79 (1988), 12. doi: 10.1016/0021-9991(88)90002-2.

[15]

M. Rudd, Statistical exponential formulas for homogeneous diffusions,, preprint, (). doi: 10.3934/cpaa.2015.14.269.

[16]

J. Sethian, Level Set Methods and Fast Marching Methods,, 2$^{nd}$ edition, (1999).

[17]

R. Vargas, Matrix Iterative Analysis,, Springer-Verlag, (2000). doi: 10.1007/978-3-642-05156-2.

show all references

References:
[1]

Y. Achdou and I. Capuzzo-Dolcetta, Approximation of solutions of Hamilton-Jacobi equations on the Heisengerb group,, \emph{ESAIM: Mathematical Modelling and Numerical Analysis}, 42 (2008), 565. doi: 10.1051/m2an:2008017.

[2]

Y. Achdou and N. Tchou, A finite difference scheme on a non commutative group,, \emph{Numer. Math.}, 89 (2001), 401. doi: 10.1007/PL00005472.

[3]

G. Barles and P. E. Souganidis, Convergence of approximation schemes for fully non-linear second order equations,, \emph{Asymptotic Analysis}, 4 (1991), 271.

[4]

T. Bieske, On $\infty$-harmonic functions on the Heisenberg group,, \emph{Comm. in PDE}, 27 (2002), 727. doi: 10.1081/PDE-120002872.

[5]

M. Crandall, Viscosity Solutions: A Primer,, lecture notes in Mathematics 1660, (1660). doi: 10.1007/BFb0094294.

[6]

M. Crandall, H. Ishii and P-L. Lions, User's guide to viscosity solutions of second order partial differential equations,, \emph{Bull. of Amer. Soc.}, 27 (1992), 1. doi: 10.1090/S0273-0979-1992-00266-5.

[7]

M. Crandall and P-L. Lions, Two approximations of solutions of Hamilton equations,, \emph{Math. Comp.}, 43 (1984), 1. doi: 10.2307/2007396.

[8]

F. Ferrari, Q. Liu and J. Manfredi, On the horizontal mean curvature flow for axisymmetric surfaces in the Heisenberg group,, \emph{Communications in Contemporary Mathematics}, 16 (2014). doi: 10.1142/S0219199713500272.

[9]

F. Ferrari, Q. Liu and J. Manfredi, On the characterization of $p$-Harmonic functions on the Heisenberg group by mean value properties,, \emph{Discrete and Continuous Dynamical Systems}, 34 (2014), 2779. doi: 10.3934/dcds.2014.34.2779.

[10]

Y. Giga, Surface Evolution Equations: A Level Set Method,, Monographs in Mathematics 99, (2006).

[11]

H. Ishii and P-L. Lions, Viscosity solutions of fully non-linear second order elliptic partial differential equations,, \emph{Journal of Differential Equations}, 83 (1990), 26. doi: 10.1016/0022-0396(90)90068-Z.

[12]

D. Jerison, The Poincaré inequalities for vector fields satisfying Hormander's condition,, \emph{J. Duke Math.}, 53 (1986), 503. doi: 10.1215/S0012-7094-86-05329-9.

[13]

J. J. Manfredi, Non-linear subelliptic equations on Carnot groups: Analysis and geometry in metric spaces,, Notes of a course given at the Third School on Analysis and Geometry in Metric Spaces, (2003).

[14]

S. Osher and J. Sethian, Fronts propagating with curvature-dependent speed: Algorithms based on Hamilton-Jacobi formulations,, \emph{J. Comput. Phys.}, 79 (1988), 12. doi: 10.1016/0021-9991(88)90002-2.

[15]

M. Rudd, Statistical exponential formulas for homogeneous diffusions,, preprint, (). doi: 10.3934/cpaa.2015.14.269.

[16]

J. Sethian, Level Set Methods and Fast Marching Methods,, 2$^{nd}$ edition, (1999).

[17]

R. Vargas, Matrix Iterative Analysis,, Springer-Verlag, (2000). doi: 10.1007/978-3-642-05156-2.

[1]

L. Brandolini, M. Rigoli and A. G. Setti. On the existence of positive solutions of Yamabe-type equations on the Heisenberg group. Electronic Research Announcements, 1996, 2: 101-107.

[2]

Heping Liu, Yu Liu. Refinable functions on the Heisenberg group. Communications on Pure & Applied Analysis, 2007, 6 (3) : 775-787. doi: 10.3934/cpaa.2007.6.775

[3]

Isabeau Birindelli, J. Wigniolle. Homogenization of Hamilton-Jacobi equations in the Heisenberg group. Communications on Pure & Applied Analysis, 2003, 2 (4) : 461-479. doi: 10.3934/cpaa.2003.2.461

[4]

Jean-Francois Bertazzon. Symbolic approach and induction in the Heisenberg group. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1209-1229. doi: 10.3934/dcds.2012.32.1209

[5]

Giovanna Citti, Maria Manfredini, Alessandro Sarti. Finite difference approximation of the Mumford and Shah functional in a contact manifold of the Heisenberg space. Communications on Pure & Applied Analysis, 2010, 9 (4) : 905-927. doi: 10.3934/cpaa.2010.9.905

[6]

Emma Hoarau, Claire david@lmm.jussieu.fr David, Pierre Sagaut, Thiên-Hiêp Lê. Lie group study of finite difference schemes. Conference Publications, 2007, 2007 (Special) : 495-505. doi: 10.3934/proc.2007.2007.495

[7]

Houda Mokrani. Semi-linear sub-elliptic equations on the Heisenberg group with a singular potential. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1619-1636. doi: 10.3934/cpaa.2009.8.1619

[8]

Xinjing Wang, Pengcheng Niu, Xuewei Cui. A Liouville type theorem to an extension problem relating to the Heisenberg group. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2379-2394. doi: 10.3934/cpaa.2018113

[9]

Luis F. López, Yannick Sire. Rigidity results for nonlocal phase transitions in the Heisenberg group $\mathbb{H}$. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2639-2656. doi: 10.3934/dcds.2014.34.2639

[10]

Patrizia Pucci. Critical Schrödinger-Hardy systems in the Heisenberg group. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 375-400. doi: 10.3934/dcdss.2019025

[11]

Fausto Ferrari, Qing Liu, Juan Manfredi. On the characterization of $p$-harmonic functions on the Heisenberg group by mean value properties. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2779-2793. doi: 10.3934/dcds.2014.34.2779

[12]

M. DeDeo, M. Martínez, A. Medrano, M. Minei, H. Stark, A. Terras. Spectra of Heisenberg graphs over finite rings. Conference Publications, 2003, 2003 (Special) : 213-222. doi: 10.3934/proc.2003.2003.213

[13]

Claire david@lmm.jussieu.fr David, Pierre Sagaut. Theoretical optimization of finite difference schemes. Conference Publications, 2007, 2007 (Special) : 286-293. doi: 10.3934/proc.2007.2007.286

[14]

Xiaohai Wan, Zhilin Li. Some new finite difference methods for Helmholtz equations on irregular domains or with interfaces. Discrete & Continuous Dynamical Systems - B, 2012, 17 (4) : 1155-1174. doi: 10.3934/dcdsb.2012.17.1155

[15]

Eldho K. Thomas, Nadya Markin, Frédérique Oggier. On Abelian group representability of finite groups. Advances in Mathematics of Communications, 2014, 8 (2) : 139-152. doi: 10.3934/amc.2014.8.139

[16]

Guozhen Lu and Juncheng Wei. On positive entire solutions to the Yamabe-type problem on the Heisenberg and stratified groups. Electronic Research Announcements, 1997, 3: 83-89.

[17]

Elena Celledoni, Brynjulf Owren. Preserving first integrals with symmetric Lie group methods. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 977-990. doi: 10.3934/dcds.2014.34.977

[18]

Eugenia N. Petropoulou, Panayiotis D. Siafarikas. Polynomial solutions of linear partial differential equations. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1053-1065. doi: 10.3934/cpaa.2009.8.1053

[19]

Arnulf Jentzen. Taylor expansions of solutions of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 515-557. doi: 10.3934/dcdsb.2010.14.515

[20]

Nguyen Thieu Huy, Ngo Quy Dang. Dichotomy and periodic solutions to partial functional differential equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3127-3144. doi: 10.3934/dcdsb.2017167

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]